Non-Vanishing of Quadratic Twists of Modular L-Functions

Part of the Progress in Mathematics book series (PM, volume 157)


Let f be a holomorphic cusp form for Γ0(N) of weight 2 and character ∈. We assume that f is a normalized newform for the Hecke operators. Denote by L(s, f) the L-function attached to f. For Re(s) > 3/2, it is given by an absolutely convergent Dirichlet series L\left( {s,f} \right) = \sum\limits_{{n = 1}}^{\infty } {\frac{{a\left( n \right)}}{{{n^{s}}}}} .


Main Term Dirichlet Character Automorphic Representation Partial Summation Cuspidal Automorphic Representation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [BC]
    P. T. Bateman and S. Chowla, Averages of character sums, Proc. Amer. Math. Soc., 1 (1950), 781–787.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [FH]
    S. Friedberg and J. Hoffstein, Non-vanishing theorems for automorphic L-functions on GL (2), Annals of Math., 142 (1995), 385–423.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [FS]
    A. S. Fainleib and O. Saparnijazov, Dispersion of real character sums and the moments of L(l, x), (Russian) Izv. Akad. Nauk. USSR, Ser. Fiz.-Mat. Nauk, 19 (1975), 24–29.MathSciNetzbMATHGoogle Scholar
  4. [I]
    H. Iwaniec, On the order of vanishing of modular L-functions at the critical point, Sém. de Théorie des Nombres Bordeaux, 2 (1990), 365–376.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [J]
    M. Jutila, On character sums and class numbers, J. Number Theory, 5 (1973), 203–214.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [MV]
    H.L. Montgomery and R.C. Vaughan, Mean values of character sums, Canadian J. Math., 31 (1979), 476–487.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [M]
    V. Kumar Murty, A non-vanishing theorem for quadratic twists of modular L-functions, preprint, 1991.Google Scholar
  8. [MM]
    M. Ram Murty and V. Kumar Murty, Mean values of derivatives of modular L-series, Annals of Math., 133 (1991), 447–475.CrossRefzbMATHGoogle Scholar
  9. [MS]
    V. Kumar Murty and T. Stefanicki, Non-vanishing of quadratic twists of L-functions attached to automorphic representations of GL(2) over Q, preprint, 1994.Google Scholar
  10. [Ra]
    R. Rankin, Sums of powers of cusp form coefficients II, Math. Ann., 272 (1985), 593–600.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [Ro]
    D. Rohrlich, Non-vanishing of L-functions for GL 2, Invent. Math., 97 (1989), 381–403.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [Sh]
    G. Shimura, On the periods of modular forms, Math. Ann., 229 (1977), 211–221.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [W1]
    J. Waldspurger, Sur les valeurs de certaines fonctions L automorphe en leur centre de symétrie, Comp. Math., 54 (1985), 173–242.MathSciNetzbMATHGoogle Scholar
  14. [W2]
    J. Waldspurger, Correspondances de Shimura et quaternions, Forum Math., 3 (1991), 219–307.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Basel AG 1997

Authors and Affiliations

  1. 1.Department of MathematicsQueen’s UniversityKingstonCanada
  2. 2.Department of MathematicsUniversity of TorontoTorontoCanada

Personalised recommendations